Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Charleston, SC

April 25, 2012

NWS Charleston, SC issued this small craft advisory at Apr 25, 2012, 3:57 AM EDT. It took effect at Apr 25, 2012, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 3:57 AM EDT (07:57 UTC)
In effect from
Apr 25, 2012, 11:00 AM EDT
Expired
Apr 25, 2012, 8:25 PM EDT
In force
9 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WHUS72 KCHS 250757
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
357 AM EDT WED APR 25 2012

AMZ374-250900-
/O.CAN.KCHS.SC.Y.0029.000000T0000Z-120425T1200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
357 AM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ330-251600-
/O.NEW.KCHS.SC.Y.0030.120425T1500Z-120426T0200Z/
CHARLESTON HARBOR-
357 AM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
182 
WHUS72 KCHS 251444
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1044 AM EDT WED APR 25 2012

AMZ330-252100-
/O.CON.KCHS.SC.Y.0030.120425T1500Z-120426T0200Z/
CHARLESTON HARBOR-
1044 AM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
603 
WHUS72 KCHS 251940
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT WED APR 25 2012

AMZ350-260200-
/O.NEW.KCHS.SC.Y.0031.120426T0600Z-120427T0600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
340 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM
EDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-260200-
/O.CON.KCHS.SC.Y.0030.000000T0000Z-120426T0200Z/
CHARLESTON HARBOR-
340 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
260 
WHUS72 KCHS 260025
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT WED APR 25 2012

AMZ330-260830-
/O.CAN.KCHS.SC.Y.0030.000000T0000Z-120426T0200Z/
/O.EXB.KCHS.SC.Y.0031.120426T1400Z-120426T2300Z/
CHARLESTON HARBOR-
825 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-260830-
/O.EXB.KCHS.SC.Y.0031.120426T1400Z-120426T2300Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
825 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-260830-
/O.CON.KCHS.SC.Y.0031.120426T0600Z-120427T0600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
825 PM EDT WED APR 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO
2 AM EDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 1:25 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 25, 1:25 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
125 AM EDT WED APR 25 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL MOVE OFF TO THE EAST ON WEDNESDAY AS HIGH
PRESSURE REMAINS POSITIONED JUST TO THE SOUTH OF THE REGION. A COLD
FRONT WILL REMAIN DRAPED JUST TO THE NORTH OF THE AREA THROUGH THE
END OF THE WEEK. A COLD FRONT WILL EVENTUALLY IMPACT THE AREA LATE
IN THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WATER VAPOR IMAGERY DEPICTS A POTENT UPPER LEVEL LOW OVER
SOUTHEAST CANADA...WITH ITS ASSOCIATED TROUGH AXIS CONTINUING TO
SHIFT OFF THE COAST OF THE EASTERN UNITED STATES. MODELS CONTINUE
TO INDICATE A SIGNIFICANT INCREASE IN MID LEVEL MOISTURE
OVERNIGHT...BUT THE DRYING DOWNSLOPE FLOW IN THE LOWER-MID LEVELS
OF THE ATMOSPHERE SHOULD HELP KEEP SKIES CLEAR INTO THE EARLY
OVERNIGHT HOURS. EXPECT AN INCREASE IN MID LEVEL CLOUD COVER
TOWARD DAYBREAK HOWEVER...WITH SKIES BECOMING PARTLY TO PERHAPS
MOSTLY CLOUDY...WITH THE GREATEST COVERAGE ACROSS THE NORTHERN 2/3
OF THE AREA. A VORT MAX ON THE BACK SIDE OF THE TROUGH IS EXPECTED
TO DROP SOUTHEAST ACROSS THE AREA LATE TONIGHT AND COULD RESULT IN
SOME SPRINKLES DEVELOPING ACROSS FAR NORTHERN PORTIONS OF THE FORECAST
AREA. LOW TEMPS ARE FORECAST TO BE IN THE UPPER 40S...ABOUT TEN
DEGREES WARMER THAN TUESDAY MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER TROF AXIS WILL STEADILY
MOVE OFF THE EAST COAST THROUGH THE DAY AS WEAK DISTURBANCES IN THE
NW FLOW MOVE ACROSS THE CAROLINAS AND THE MID ATLANTIC. THE MOST
VIGOROUS DISTURBANCE WILL MOVE ACROSS THE VICINITY OF THE NORTHERN
REACHES OF THE FORECAST AREA WEDNESDAY MORNING AND THE SUITE OF
OPERATIONAL MODELS ARE GENERATING SOME PRECIP ALONG WITH IT.
HOWEVER...AGREEMENT IS PRETTY GOOD THAT MOST OF THE SHOWER ACTIVITY
WILL REMAIN JUST TO THE NORTH CLOSER TO THE NC BORDER. WE HAVE A
SMALL SLIVER OF SLIGHT CHANCE POPS FOR BERKELEY AND CHARLESTON
COUNTIES THROUGH MID MORNING. OTHERWISE THE REMAINDER OF THE DAY
WILL BE DOMINATED BY SW FLOW AND WARMER TEMPS. LOW LEVEL THICKNESSES
SUPPORT HIGHS IN THE UPPER 70S IN THE CHARLESTON AREA AND LOW 80S IN
THE SAVANNAH AREA. OVERNIGHT WINDS WILL NOT COMPLETELY DECOUPLE AS
WE MAINTAIN A DECENT PRESSURE GRADIENT BETWEEN A SURFACE LOW IN THE
OH VALLEY AND A SURFACE HIGH EXTENDING ACROSS FL. EXPECT LOWS IN THE
UPPER 50 TO NEAR 60 IN MOST AREAS.

THURSDAY THROUGH FRIDAY...THE UPPER FLOW WILL START OFF BROADLY
CYCLONIC AND WILL GRADUALLY TRANSITION TO ZONAL AS RIDGE BEGINS TO
SHIFT EASTWARD. AT THE SURFACE...THE WEST TO EAST ORIENTED HIGH WILL
PERSIST ACROSS AN AREA FROM THE EASTERN GULF TO THE SUBTROPICAL
ATLANTIC WITH A COLD FRONT STRETCHING FROM THE UPPER MIDWEST TO THE
OUTER BANKS. THE DEEPER MOISTURE WITH THIS FRONT WILL REMAIN NORTH OF
THE AREA THROUGH THE END OF THE WEEK AND A DRY FORECAST IS IN PLACE.
THE TIGHT PRESSURE GRADIENT BETWEEN THESE FEATURES AND A 20-30 KT
LOW LEVEL JET WILL RESULT IN BREEZY CONDITIONS DURING DAYTIME
HEATING EACH AFTERNOON...ESPECIALLY ON THURSDAY. THE MAIN CHANGE
DURING THIS TIME PERIOD WILL BE THE RISING TEMPERATURES. UPPER
HEIGHTS WILL RISE WITH THE UPPER RIDGE MOVING IN AND MODEL LOW LEVEL
THICKNESSES SURGE. HIGHS WILL REACH THE MID TO UPPER 80S ON THURSDAY
WITH UPPER 80S BECOMING MORE WIDESPREAD FOR FRIDAY.

LAKE WINDS...A LAKE WIND ADVISORY MAY EVENTUALLY BE NEEDED THURSDAY
AFTERNOON DUE TO GUSTY WINDS AROUND THE LAKE SHORE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODEL CONSENSUS SUGGESTS THE BACKDOOR FRONT WILL
BEGIN TO LIFT NORTHWARD ON SATURDAY...AHEAD OF A COLD FRONT MOVING
INTO THE AREA FROM THE NORTHWEST ON SUNDAY. TIMING DIFFERENCES IN
MODEL SOLUTIONS ABOUND...AND HAVE THUS REMAINED RATHER GENERIC
WITH RAIN CHANCES UNTIL CONSISTENCY IMPROVES. WILL KEEP THE
FORECAST DRY UNTIL SUNDAY...INTRODUCING A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR DURING THE MORE FAVORABLE DAYTIME
HOURS OF SUNDAY AND MONDAY. THE FRONT IS EXPECTED TO BE OFF THE
COAST BY TUESDAY. TEMPERATURES WILL BE A FEW DEGREES COOLER THIS
WEEKEND AND EARLY NEXT WEEK DUE TO MORE PREVALENT SKY COVER AND
ANY WEAK COLD ADVECTION BEHIND THE FRONT.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 06Z THU. GUSTY
WINDS ARE LIKELY AT THE TERMINALS ONCE AGAIN THIS AFTERNOON...WITH
GUSTS OF 20-25 KT POSSIBLE AT TIMES.

EXTENDED AVIATION OUTLOOK...GUSTY SURFACE WINDS ARE EXPECTED
THURSDAY AND FRIDAY. ALSO...A SMALL CHANCE FOR PERIODS OF LLWS
AFTER MIDNIGHT TONIGHT AND AGAIN ON THURSDAY NIGHT.

&&

.MARINE...
WINDS SURGED EARLIER THIS AFTERNOON AND EVENING...ESPECIALLY NEAR
THE LAND/SEA INTERFACE...BUT HAVE SINCE DIMINISHED. AS A
RESULT...THE SMALL CRAFT ADVISORIES FOR CHARLESTON HARBOR AND ALL
NEAR SHORE WATERS HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN
CANCELLED EARLY. WILL LEAVE THE SMALL CRAFT ADVISORY IN EFFECT
FOR THE OUTER GEORGIA WATERS THROUGH THE REMAINDER OF THE NIGHT AS
ANOTHER WEAKER SURGE IS POSSIBLE LATE TONIGHT.

WEDNESDAY THROUGH SUNDAY...OVERALL THE PERIOD WILL BE DOMINATED BY S
TO SW FLOW AS THE LOCAL WATERS WILL BE CAUGHT IN THE PATTERN BETWEEN
A SURFACE HIGH TO THE SOUTH AND A COLD FRONT TO THE NORTH. ANY
LINGERING SCA CONCERNS SHOULD DIMINISH QUICKLY WEDNESDAY MORNING
THOUGH THE FLOW WILL REMAIN ELEVATED FOR ALL THE WATERS THROUGH MUCH
OF THE DAY. WEDNESDAY NIGHT AND THURSDAY A MORE SUBSTANTIAL SURGE IS
EXPECTED AS A POTENT LOW LEVEL JET MOVES ACROSS THE REGION. SCA/S
MAY BE NEEDED FOR SOME/ALL OF THE WATERS DURING THIS TIME DEPENDING
ON MIXING PROFILES. SEAS WILL INCREASE TO 4-6 FT FOR THE OUTER
WATERS AND 2-5 FT NEARSHORE WITH THE HIGHEST SEAS EXPECTED IN THE
CHARLESTON COUNTY WATERS. ADVISORY LEVEL WINDS APPEAR MORE LIKELY
THURSDAY AFTERNOON FOR THE CHS HARBOR AS GUSTS INTO THE 25-30 KT
RANGE ARE POSSIBLE IN AND AROUND THE HARBOR. THEREAFTER THE PRESSURE
GRADIENT WILL REMAIN RELATIVELY TIGHT SUPPORTING ELEVATED WINDS INTO
THE WEEKEND. LATE IN THE WEEKEND THE COLD FRONT TO THE NORTH WILL
FINALLY BEGIN TO PUSH SOUTHWARD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR AMZ374.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...BSH
LONG TERM...
AVIATION...
MARINE...BSH/JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:40 PM EDTSmall Craft AdvisoryCHS36 hr
Apr 25, 7:50 PM EDTLake Wind AdvisoryCHSBerkeley11 hr

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.